MAUDE Adverse Event Report: MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS
Model Number REL46
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: etbf2820c166e, serial/lot #: (b)(4), ubd: 13-jan-2021, udi#: (b)(4) ; product id: rel46, serial/lot #: (b)(4), ubd: 25-feb-2021, udi#: (b)(4).The cause and type of endoleak seen during implant could not be determined from the pre-implant films provided.Angiogram images during implant were not available for review, and the ballooning and reported endoleak could not be assessed.Analysis of the returned films did not reveal any anatomical characteristics that could explain the reported event.While it is possible that the observed endoleak was a type iiib fabric endoleak possibly caused by excessive ballooning and perhaps exacerbated by vessel calcification, it is also possible that this may have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.This also may have been a type ii endoleak.Pending planned follow-up to verify if the endoleak self-resolved; thereby confirming that this was most likely a type iv endoleak.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 50mm abdominal aortic aneurysm.It was reported that during the index procedure, after the placement of the stent grafts, ballooning with reliant balloons was performed in all areas and kissing balloons were used at the flow divider with what appeared to be more force than is required.On final angiogram, there was contrast filling the aneurysm sac and an extension was implanted to give 10-15mm more seal in the right common iliac artery to attempt to resolve this.Further angiogram still showed contrast in the sac and were performed to try rule out a type ia and type ib endoleak.Angiogram performed at the body of the stent graft also showed contrast filling the sac.It was considered by the physician that there may have been a type iiib endoleak or a type ii endoleak.As per the physician, the cause of the event is undetermined but if a type iiib endoleak may have been related to over ballooning.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIANT BALLOON
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8767998
Report Number9612164-2019-02749
Device Sequence Number11238994
Product Code DQY
UDI-Device Identifier00763000200947
UDI-Public00763000200947
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model NumberREL46
Device Catalogue NumberREL46
Device Lot Number0009553385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR